Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Aug 26, 2017, 7:43 PM CDT for Cameron Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 26, 2017, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 47 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 12:50 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WFUS54 KLCH 270043
TORLCH
LAC023-270115-
/O.NEW.KLCH.TO.W.0058.170827T0043Z-170827T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
743 PM CDT SAT AUG 26 2017
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
* Until 815 PM CDT
* At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Johnsons Bayou, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Johnsons Bayou, Sabine National Wildlife, Holly Beach and Constance
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2997 9375 3001 9344 2977 9344 2977 9352
2976 9358 2975 9367
TIME...MOT...LOC 0043Z 171DEG 13KT 2979 9356
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Jones1 follow-up statement
821
WWUS54 KLCH 270058
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
758 PM CDT SAT AUG 26 2017
LAC023-270115-
/O.CON.KLCH.TO.W.0058.000000T0000Z-170827T0115Z/
Cameron LA-
758 PM CDT SAT AUG 26 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST
CENTRAL CAMERON PARISH...
At 758 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sabine National Wildlife, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sabine National Wildlife.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2993 9365 2995 9354 2981 9352 2981 9353
2980 9357 2980 9360
TIME...MOT...LOC 0058Z 171DEG 13KT 2985 9357
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JonesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 6:46 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 26, 6:46 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
646 PM CDT Sat Aug 26 2017
.DISCUSSION...
27/00Z TAF Issuance.
&&
.AVIATION...
Outer bands of Harvey continue stream over the area, although
bands have become a little more broken through the aftn. The
strongest band is expected to affect BPT through the evening, with
periods of light to modt rain and ocnl TS, gusty winds and
MVFR/IFR vsbys and cigs. Beyond 04Z, expect prevailing showers
and VCTS to continue with Harvey moving little over the next 24
hours. Further east, expect periods of -SHRA at LCH during the
evening with activity diminishing late before showers and a few
storms return Sunday morning. At AEX/LFT/ARA, showers should
remain isolated tonight into Sunday. VFR conditions are expected
outside of any heavier showers, with prevailing MVFR cigs
developing at BPT/LCH/AEX by Sunday morning. Winds will be east to
northeast around 10 KT.
24
&&
.PREV DISCUSSION... /issued 355 PM CDT Sat Aug 26 2017/
DISCUSSION...
Radar/satellite imagery show now TS Harvey meandering over srn
Texas between KVCT and KSAT this afternoon. Regional 88Ds show
the outer bands from the storm covering most of the wrn 1/2 of the
forecast area at this time, with the heaviest showers/storms
producing copious rainfall amounts mainly across sern TX...and as
a result, much of sern TX is/has been under a Flash Flood Warning
so far today. In addition, numerous storms have shown signs of
good rotation, prompting several tornado warnings...and much of
sern TX and a portion of neighboring swrn LA remains under a
Tornado Watch through 07z/02L tonight.
The latest NHC track for Harvey continues to show a general
meandering across srn TX into early next week before beginning a
slow nwd motion during the mid-week time frame. This will lead to
a continuation of widespread showers/scattered thunder through
most of the coming week.
Latest WPC projections show storm total (7-day) rainfalls ranging
from around 6 inches across extreme nern Avoyelles Parish to in
excess of 19 inches across extreme swrn Jefferson County. With a
sharp gradient noted from Tyler County sewd to roughly Marsh
Island where rainfall totals jump quickly, will be extending the
Flash Flood Watch to now include Tyler as well as portions of swrn
LA. Have also pushed the watch another 24 hours...now expiring
31/00z or early Wednesday evening. Will re-evaluate tomorrow to
see if further expansions/extensions will be needed.
With expected tide levels expected to continue falling, the
Coastal Flood Advisory has been continued, but edited to display
1-2 feet above projected tide levels from now through expiration.
Thanks to neighboring WFOs and SPC/WPC for coordination today.
MARINE...
SCA conditions to continue through the weekend.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 82 71 80 / 60 70 50 60
LCH 76 80 74 79 / 80 90 80 80
LFT 77 84 75 81 / 60 80 70 70
BPT 76 79 74 79 / 100 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ041-042-052-
073-074.
Coastal Flood Advisory until 10 AM CDT Sunday for LAZ052>054-073-
074.
TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
216-261-262.
Coastal Flood Advisory until 10 AM CDT Sunday for TXZ215.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through Sunday afternoon for GMZ430-
432-435.
&&Hazardous weather outlook, Aug 26, 5:18 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Sat Aug 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Harvey made landfall last night and has moved inland very slowly. The majority of the rainbands continue across the central Texas coast with this region this morning getting brushed but the outer bands. A Tornado Watch continues for Jefferson... Hardin... and Orange counties in southeast Texas. Rains will continue through the day and into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Harvey is expected to bring bands of showers and isolated thunderstorms across the region through the weekend and into next week. Rainfall will be heavy at times and flooding of some locations is expected. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-271030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory is in effect through tomorrow as winds and waves will continue from Hurricane Harvey. Stronger winds should be expected in the offshore waters where waves heights will range from 7 to 10 feet. Storms will move from the southeast to the northwest. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds and heavy seas along with rains will be the main issue in the coastal waters as Harvey moves around the central Texas coast through the rest of the weekend and into next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 26, 1:43 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Lake Charles LA
143 PM CDT SAT AUG 26 2017
TXZ180-201-261915-
Hardin TX-Tyler TX-
143 PM CDT SAT AUG 26 2017
...SPECIAL WEATHER STATEMENT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silsbee, moving northwest at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Silsbee, Kountze, Warren, Wildwood, Honey Island and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.
LAT...LON 3049 9454 3051 9454 3057 9456 3068 9441
3033 9412 3024 9425 3049 9463
TIME...MOT...LOC 1843Z 138DEG 33KT 3032 9425
JonesLocal storm report, Aug 26, 1:47 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD ORANGEFIELD 30.07N 93.86W
08/26/2017 ORANGE TX EMERGENCY MNGR
REPORTS OF FLOODING ROADS
&&Local storm report, Aug 26, 3:20 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO HONEY ISLAND 30.40N 94.44W
08/26/2017 HARDIN TX 911 CALL CENTER
FIRE STATION EMPLOYEE REPORTED SEEING A POSSIBLE TORNADO
NEAR HONEY ISLAND, TX
&&
RACKLEYLocal storm report, Aug 26, 3:47 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO PICKERING 31.03N 93.27W
08/26/2017 VERNON LA PUBLIC
PUBLIC REPORTED POSSIBLE TORNADO NEAR PICKERING.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:53 PM CDT | Special Marine Warning | LCH | 37 min | |
| Aug 27, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 9:16 AM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 9:24 AM CDT | Special Marine Warning | LCH | 36 min | |
| Aug 27, 9:55 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 5 hr |
| Aug 27, 9:57 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 14 days |
| Aug 27, 10:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 10:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 11:10 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 65 min |
| Aug 27, 11:52 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 4 hr |
| Aug 27, 11:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 12:20 PM CDT | Special Weather Statement | LCH | Beauregard, Jefferson Davis | 55 min |
| Aug 27, 12:31 PM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 12:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 1:02 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 28 min |
| Aug 27, 1:12 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 63 min |
| Aug 27, 1:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 33 min |
| Aug 27, 1:55 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 35 min |
| Aug 27, 1:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 2:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 2:10 PM CDT | Tornado Warning | LCH | Iberia | 35 min |
| Aug 27, 2:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 21 min |
| Aug 27, 2:40 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 5 hr |
| Aug 27, 2:40 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 20 min |
| Aug 27, 2:50 PM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Aug 27, 3:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Aug 27, 3:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 27, 3:22 PM CDT | Special Marine Warning | LCH | 23 min | |
| Aug 27, 3:41 PM CDT | Special Marine Warning | LCH | 34 min | |
| Aug 27, 4:14 PM CDT | Special Marine Warning | LCH | 31 min | |
| Aug 27, 4:29 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 4:30 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
| Aug 27, 4:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Aug 27, 4:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Aug 27, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 5:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 6:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 6:29 PM CDT | Special Marine Warning | LCH | 61 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.